Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On citalopram, sertraline, have strong palpitations. Any anti-depressant without side effects?

Hello, I was put on citalopram for about 6 weeks, ()which I was on a few years ago, without any side effects, this time I got very strong heart palpitations, so the doctor has put me on Sertraline , I have been on this now 15 days, and with in the last week, I have very bad palpitations again. Is there an antidepressant you can recommend, that may not have this side effect. My depression is not bad, its mostly silly repetitive thoughts, which then lowers my mood. Its so frustrating, going through the early symtoms of a new drug, to find it does not work, then having to start again! Any seggetions, thank you. Is it like starting again when trying a new one, or does it help that you have been on the previous ones?
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
You may schedule a follow up appointment with your doctor. He will suggest another medication for a brief period of few weeks to overcome this side-effect. The symptoms you are describing (palpitations) are a known side-effect of sertraline. This side-effect is likely to improve after a period of 2 to 3 weeks of regular treatment. Other groups of antidepressants have other side-effects, but the symptom of 'silly repetitive thoughts' that you mention are suggestive of Obsessive Compulsive Disorder (OCD) and sertraline group of medications are the best solution.
Answered: Thu, 4 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor